MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD
Model Number RH1-A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal iliac artery (iia) using a ruby coil detachment handle (handle) and ruby coils.During the procedure, the physician attempted to detach the ruby coil using the handle and an unusual sound was heard coming from the handle.The physician withdrew the ruby coil pusher assembly and realized the coil did not detach.Therefore, the ruby coil was re-advanced into the target location and the physician attempted to detach the coil using the handle three times without success.Therefore, the handle was removed and was no longer used in the procedure.The procedure was completed using another handle to detach the same ruby coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned handle revealed that the nosecone was damaged.If the proximal end of the pusher assembly is forcefully inserted into the nosecone of the handle, damage such as this may occur.The nosecone to the handle was measured with calibrated pin gauges and was found to be out of specification.Therefore, the handle was unable to be functionally tested.Based on the returned condition, the root cause of the reported complaint could not be determined.Penumbra handles are visually inspected and functionally tested during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the inability to detach the ruby coil using the ruby coil detachment handle h3 other text : placeholder.

Brand Name
RUBY COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12054510
Report Number3005168196-2021-01404
Device Sequence Number4304423
Product Code HCG
UDI-Device Identifier00814548013268
UDI-Public00814548013268
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberRH1-A
Device Catalogue NumberRH1
Device Lot NumberF100139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005